MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R004S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.Attempts were made to obtain complete event details, as well as patient and device information; the physician commented that no ill effects were observed and a decision would be made to see if the patient will be brought back later.The physician also commented that the patient was discharged after normal recovery time.When the subject guide wire was returned for evaluation, reportable device defect (coil fracture) was recognized.Thus the date the manufacturer became aware of the event was considered the date the device returned.The returned subject guide wire inserted inside a concomitant microcatheter.The distal portion of the concomitant guide wire was sticking out of the distal tip of the subject microcatheter for approximately 55mm.Microscopic observation of the distal tip of the concomitant microcatheter found helical scratch marks.The tip was also found stretched, which could be attributed to pulling force on the tip surface.The distal end of the tip was found torn, with the surface roughened, indicating that a small segment of the tip may have been separated.Distal to the microcatheter tip, the coil wire of the subject guide wire was found fractured.There was a small tip fragment of the concomitant microcatheter entangled in the coil wire of the subject guide wire.Lot history revealed no anomaly related to the reported event, and no other similar product experience report was received regarding the lot.Based on the obtained information and investigation outcome, it was presumed that rotational force was locally accumulated on the concomitant microcatheter, while the tip was trapped by the target lesion.Consequently, the catheter tip got deformed and stuck with the subject guide wire.The subject guide wire coil wire was thought to get fractured by rotational force that was continuously applied while the subject guide wire and the concomitant microcatheter wire were being stuck each other.There was no indication of product deficiency.Although no patient harm was reported, there is a possibility that a serious health hazard may be caused to the patient if the same event recurs; thus, this is reportable.Instructions for use states: [warnings] if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; [warnings] when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720�¿) in the same direction; and, [malfunction and adverse effects] separation or breakage of the guide wire.
 
Event or Problem Description
It was reported that during a coronary cto of the distal circumflex artery, a lesion cap was engaged with the subject guide wire and passed with some effort.A microcatheter was advanced over the subject guide wire to the cap where it was used in the normal fashion.Over the course of trying to cross the lesion, the physician noticed that the concomitant microcatheter was dragging on the subject guide wire; an attempt to withdraw it was unsuccessful.It was determined that both of the microcatheter and guide wire were removed as a unit.Upon removal of the system, an attempt was made to withdraw the subject guide wire out of the concomitant microcatheter, but it was unsuccessful.A second catheter and a guide wire were used but due to the severity of the lesion, the lesion could not be crossed.The dye count was reaching the amount where the case had to be stopped.No ill effects were observed and a decision will be made to see if the patient will be brought back later.The patient was discharged after normal recovery time.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key7190056
Report Number3003775027-2018-00010
Device Sequence Number1017743
Product Code DQX
UDI-Device Identifier04547327086226
UDI-Public(01)04547327086226(17)200531(10)170626A011
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K122468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2018
Report Date (Section F) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2020
Device Catalogue NumberAHW14R004S
Device Lot Number170626A011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/15/2017
Event Location Hospital
Date Report to Manufacturer12/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2017
Initial Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight61